# SDR 2017FA0000593

- Difficulty date: August 24, 2017
- Submitted: November 14, 2017
- Operation: General aviation
- Aircraft: N33759
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R7535188
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Switch
- Part number: 67411004
- Condition: Inoperative
- Location: Rt Landing Gear
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT EXPERIENCED RIGHT GEAR COLLAPSE AFTER LANDING.  PILOT DID NOT HAVE RIGHT GEAR DOWN INDICATION.  INITIATED EMERGENCY OVERRIDE LEVER.  STILL NO GREEN DOWN LOCK INDICATION ON RIGHT GEAR.  DISCOVERED POSITION SWITCH WAS FAULTY ON ONE SIDE OF SWITCH, SIDE THAT CONTROLS LIGHT IS STILL OPERATIONAL, SIDE THAT CONTROLS HYDRAULIC POWER IS FAULTY.  HYDRAULIC SYSTEM SHUTS OFF PRIOR TO GEAR FULL EXTENSION.  ENCOUNTERED THIS SITUATION NO LESS THAN FOUR TIMES ON DIFFERENT ACFT WITH IN THE SAME SERIES IN THE PAST THREE YEARS.  HAD A LENGTHY DISCUSSION WITH PILOT IN REGARDS TO HIS TRAINING PROCEDURES IN THIS SITUATION.  HE DID NOT ATTEMPT A RECYCLE OF THE LANDING GEAR.  FOLLOWING MY OPINION ONLY:  MAYBE AMEND POH TO INCLUDE RECYCLE OF GEAR AND OR BEFORE ENGAGING OVERRIDE/EMER EXTENSION.  THAT GEAR BE IN FULL UP POSITION FOR EMER SYSTEM TO PERFORM PROPERLY.  ALSO, MAYBE LOOK INTO CHANGING POSITION SWITCHES FROM ON CONDITION TO TIME LIMIT ITEM.
